High Heart Rate / Slight fainting type of symptoms

Posted by syntax2002 @syntax2002, Sep 27, 2018

Thanks for taking the time to read and reply.. 🙂

I am 34 years old and I've had High Blood Pressure since 21 years of age. I was given Benicar & Toprol. Those worked well, but I was in college and didn't eat healthy & drank excess alcohol like many students.

At 28 I went to see a new cardiologist since mine retired, and he took me off Toprol saying I was too young for it and didn't need it. Since then I've had high heart rate / palpitation types of issues.

The following things can trigger the high heart rate (100-120):

* standing up from sitting or standing up for more than few minutes
* eating medium to large meals
* walking short periods
* standing up from lying down position at times will cause light head

For a year I was on Lexapro, my cardiologist told me my issues were due to anxiety. I believe Lexapro did help me and I didn't have a lot of the palpitation and high heart rate issues. I got off of it after a year since I didn't feel like I had anxiety. But some of those symptoms are back now.

Has anyone taken Lexapro (anxiety meds) and have it help you with palpitations / high heart rate? I don't understand how eating habits, standing up that causes palpitations could be resolved by anxiety meds?

Also one more thing…

I just had an echocardiogram done few weeks ago and these were the results:
* Left atrial is at upper limit of normal size
* Mild mitral valve regurgitation
* Pulmonic valve – peal gradient 10 mm Hg may suggest mild pulmonic stenosis

The cardiologist told me to repeat the test in 5 years again, and I didn't need to make an appt with those results. But I plan on going to see him to talk about my high heart rate.

Should I be worried about these results at age 34?

Hello @warpedtrekker

I can certainly understand your concern about these sudden "jolts" as you describe them. Are there any other symptoms that accompany this jolt experience?

I might suggest that you talk with your cardiologist about these symptoms and perhaps keep a journal about them. For example, do these jolts have anything in common, such as after a meal, consuming caffeine, alcohol, after exercise, etc.? Keeping this type of journal of symptoms might help you and your doctor.

I would be interested in hearing what does your cardiologist has to say about this. Will you post again?

REPLY

@hopeful33250 Well the only symptoms that I feel are faster heart rate, and a slight sense that I may pass out, and that something terrible is going to happen. I sometimes get dizzy upon standing when this occurs.

Its Almost like Panic attacks I used to get a long time ago. I haven't been taking anything for Panic Disorder, due to taking Multaq. All SSRI interfere with Multaq.

Ive been taking health logs for two years already, going back and forth between doctors for other stuff. They can't find any answers for me. They keep claiming it's just anxiety. Multiple ECG and Echocardiograms were all normal. I do have AFIB controlled by Multaq and wonder if it has some connection to my afib condition.

REPLY

I'm curious if my medicine, Multaq, Bystolic, and Xarelto is somehow causing tall spikes QRS, in my EKG or if this is normal? My Electrophysiologist claims this is not an issue.

Last week my cardiologist ran a professional EKG and Echocardiogram and both were normal. So they claim my heart is okay.

But I keep having symptoms that feel like something is wrong with my heart. I get inappropriate sinus tachycardia where it races at 145bom when I go from sitting to standing sometimes. Also it has gone into Bigeminy.

I've had two DVT and two PE, one in 2015 and in May 2018. In 2017 I was placed on Multaq for Afib.

The screenshots I attached are one from me, the tall spikes, and one from a friend. I've had two friends take their EKG with my Kardia Mobile and they both have very short spikes. So I don't understand why mine are so tall.

REPLY

Hi @warpedtrekker,

I’m tagging @karenatmayo @wj123456 @sanibelsandy @cabgx6maze517 @vivian88 @surfin232 @balubeje @twptrustrek as they may have some more information and insights, especially with regard to Multaq.

REPLY
@kanaazpereira

Hi @warpedtrekker,

I’m tagging @karenatmayo @wj123456 @sanibelsandy @cabgx6maze517 @vivian88 @surfin232 @balubeje @twptrustrek as they may have some more information and insights, especially with regard to Multaq.

Jump to this post

My doctor has since started me on Lamictal for anxiety and mood disorder. I know it is not specifically for anxiety but it seems to be helping. These issues have almost gone away since taking it for a few weeks. Although I have also gained some weight which may be helping, since my blood pressure is now around normal at 120/80 and no longer goes low to 100/70 or so. I think I have multiple things going on causing the symptoms.

Last night though, around two hours after taking Multaq and Bystolic I started feeling a little off/unwell. So I went to bed. Today I feel good so far.

My electrophysiologist wants me to stop the Multaq and see if any of my symptoms stop and to see if I go back into AFIB. He says my last Holter monitor for two weeks didn't really show any afib and he thinks Multaq isn't doing anything for me.

REPLY
@warpedtrekker

My doctor has since started me on Lamictal for anxiety and mood disorder. I know it is not specifically for anxiety but it seems to be helping. These issues have almost gone away since taking it for a few weeks. Although I have also gained some weight which may be helping, since my blood pressure is now around normal at 120/80 and no longer goes low to 100/70 or so. I think I have multiple things going on causing the symptoms.

Last night though, around two hours after taking Multaq and Bystolic I started feeling a little off/unwell. So I went to bed. Today I feel good so far.

My electrophysiologist wants me to stop the Multaq and see if any of my symptoms stop and to see if I go back into AFIB. He says my last Holter monitor for two weeks didn't really show any afib and he thinks Multaq isn't doing anything for me.

Jump to this post

Multaq had serious side effects on me
, and the doctor took me off of it after 10 days and performed an ablation.

REPLY

@syntax2002 did you ever find a solution to your symptoms?

My electrophysiologist had me stop Multaq. When I did, my blood pressure shot up high so now I'm on Bystolic 5mg daily. My resting heart rate went up a little as well. I still get tachycardia, especially in the mornings when I get out of bed. My heart rate goes from 55 to 100+ upon standing. It doesn't stay there, but it is concerning me since I don't think it should get that high just getting out of bed. Doctors are not concerned though

My cardiologist assistant told me, that if I keep having "Inappropriate Sinus Tachycardia", they have another drug they can try. But for now I'm supposed to take an extra Bystolic if my heart "sticks" at a fast rate. I plan to go back to the gym and I hope not to have any tachycardia nor afib again. Otherwise will need an ablation at some point.

REPLY

This has been an ongoing problem for me. If I wake up in the middle of the night and move just slightly or turn around in bed, my heart rate shoots up to 100+ momentarily. Then settles back down to 60bpm.

I had an AFIB incident two years ago because of this. At that time my heart rate was shooting up to 130+bpm. This was mainly due to uncontrolled sleep apnea. I have that controlled now with BIPAP machine. I also take Xarelto for blood clot disorder.

My cardiologist and electrophysiologist are not concerned about the racing heart but I'd still like an explanation for it. All I have to do when I wake up in middle of the night is to stretch my legs or move to one side. This causes my HR to go way up from 60 to 100+. That seems abnormal to me.

REPLY
Please login or register to post a reply.